Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 154, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 7, 2025, 12:38 AM CDT for 5 counties in Kansas. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2025, 12:38 AM CDT (05:38 UTC)
- Expired
- Jul 7, 2025, 1:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Finney County, KS, Gray County, KS, Kearny County, KS, Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 12:41 AM CDT | TSTM WND GST 62 | 4 Sw Friend, KS | |
| Jul 7, 12:47 AM CDT | TSTM WND GST 58 | 6 S Deerfield, KS | |
| Jul 7, 1:00 AM CDT | TSTM WND GST 69 | 2 Ene Garden City, KS | |
| Jul 7, 1:33 AM CDT | TSTM WND GST 55 | 3 Nw Pierceville, KS | ASOS station KGCK Garden City. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 10:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
460
WUUS53 KDDC 070538
SVRDDC
KSC055-069-093-101-171-070645-
/O.NEW.KDDC.SV.W.0154.250707T0538Z-250707T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1238 AM CDT Mon Jul 7 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Kearny County in southwestern Kansas...
Finney County in southwestern Kansas...
Scott County in west central Kansas...
Lane County in west central Kansas...
Northwestern Gray County in southwestern Kansas...
* Until 145 AM CDT.
* At 1238 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Shields to near Friend to near
Deerfield, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Garden City, Holcomb, and Amy around 1245 AM CDT.
Dighton around 1250 AM CDT.
Other locations in the path of these severe thunderstorms include
Plymell, Pierceville and Charleston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3854 10031 3799 10035 3777 10070 3775 10087
3783 10109 3820 10125 3827 10117 3826 10113
3830 10113 3840 10100 3869 10086
TIME...MOT...LOC 0538Z 329DEG 32KT 3869 10055 3824 10083 3803 10109
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:58 PM CDT, 40 minutes earlier. Its key messages:
- One or more strong to severe, fairly large thunderstorm clusters likely to move southeast across western Kansas through the night tonight.
- Main severe risk will be damaging straight line winds to 70 mph, perhaps isolated higher than that, particularly west of Highway 283 and north of Highway 50.
- Another round of strong to severe thunderstorms late Monday and Monday Night and even into Tuesday as a fairly strong upper level jet remains across the High Plains.
Area forecast discussion, Jul 6, 11:58 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1158 PM CDT Sun Jul 6 2025 .KEY MESSAGES... - One or more strong to severe, fairly large thunderstorm clusters likely to move southeast across western Kansas through the night tonight. - Main severe risk will be damaging straight line winds to 70 mph, perhaps isolated higher than that, particularly west of Highway 283 and north of Highway 50. - Another round of strong to severe thunderstorms late Monday and Monday Night and even into Tuesday as a fairly strong upper level jet remains across the High Plains. && .DISCUSSION... Issued at 336 PM CDT Sun Jul 6 2025 Another night of thunderstorms in the forecast tonight, with the main challenges being severity/magnitude of the expected mesoscale convective system(s), timing, and placement of the thunderstorm clusters tonight. First of all, none of the convection allowing models (CAMs) captured the ongoing small MCS moving southeast across southwest Nebraska as of 20Z. This MCS was tapping into higher SBCAPE with the southernmost storm SVR-warned about to move almost straight south across the Kansas line. Should this initial cluster make it down to the I-70 corridor, large hail to 1.5"+ in diameter and damaging winds to 70 mph would be the main concern some time after 23Z (6 PM CDT). Otherwise, the "main show" would be coming out of northeast/east central Colorado later tonight at the nose of a 60kt 250mb jet streak. Good low level upslope winds across western Kansas were advecting upper 60s/around 70F dewpoints closer to the Colorado line. Initial storms were developing along the Palmer Divide, which will track east or east-southeast along I-70 into northwestern Kansas, perhaps merging with the ongoing southwest Nebraska MCS. A severe wind risk (60-70mph peak gusts) will exist as the MCS (or a couple MCSs) mature(s) later this evening as it moves into west central and southwest Kansas. The morning 12Z HREF probabilistic and ensemble mean convective fields show a good signal of one or more MCSs rolling southeast through the night. The latest 18Z deterministic NAM12 model is even more aggressive than the 12Z run in its convective QPF signal all through the night. We have increased POPs to 60+ across more of southwest Kansas, and may need to bump them up even more. There should be a decrease in the convective activity and/or MCS(s) moving east of our southwest Kansas region in the 09-15Z time frame early tomorrow morning. This will no doubt leave an outflow boundary somewhere across our southwest KS region tomorrow, but this will slowly diminish by mid to late afternoon, so it is unclear how much of a role, if any, remaining outflow boundaries play with respect to convective initiation. 700mb temperatures will be slightly warmer, so there may be a bit stronger capping inversion in place, but as temperatures warm to around 90 degrees, it would not take much low level convergence to initiate storms (outside of the more obvious initiation across the higher terrain of Colorado). A Slight Risk from SPC continues for the Day 2 Outlook tomorrow. After Monday, the upper level ridge will continue to expand its influence across the Colorado Rockies toward far western Kansas with even warmer 700mb temperatures, however once again even late Tuesday/Tuesday evening, good dewpoints in place (upper 60s/lower 70s) with southeasterly surface winds in place will probably be enough for another round of storms across the Central High Plains. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1155 PM CDT Sun Jul 6 2025 An ongoing MCS in northwest Kansas will move through southwest Kansas between 05-09Z this morning with strong winds and heavy rain the main threats. The line should reach near GCK around 07Z and DDC near 08Z. Sustained winds will increase to 20-30 kts and gusts could reach 40+ kts. Winds will also quickly shift from the south to the north with the passing of the storms. In general we should have VFR flight category however with the storms producing heavy rainfall we could see lower SM in DDC and GCK that could drop the flight category to MVFR. In the afternoon hours we could see a few pop up storms around DDC and LBL between 21-02Z however the probability of storms is around 20%. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Umscheid AVIATION...Tatro
Hazardous weather outlook, Jul 6, 3:41 AM CDT, 20 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 341 AM CDT Sun Jul 6 2025 KSZ030-031-043>046-061>066-074>081-084>090-070845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 341 AM CDT Sun Jul 6 2025 /241 AM MDT Sun Jul 6 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Afternoon thunderstorms will have the threat of hail up to golf ball size and wind gusts to 60 mph. Thunderstorms coming out of Colorado tonight could have wind gusts to 70 mph and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday Evening and overnight storms for Monday into Tuesday coming out of Colorado could produce wind gusts to 65 mph. .SPOTTER INFORMATION STATEMENT... Spotters won't be needed today.
In the hours before
Local storm report, Jul 6, 9:08 PM CDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
908 PM CDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM Tstm Wnd Dmg 7 N Ford 37.73N 99.75W
07/06/2025 Ford KS Public
Sizeable tree limb down.
&&Special weather statement, Jul 6, 9:11 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
911 PM CDT Sun Jul 6 2025
KSZ063-070245-
Finney KS-
911 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FINNEY COUNTY
THROUGH 945 PM CDT...
At 911 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden City, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Garden City around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3783 10079 3786 10101 3808 10101 3801 10072
TIME...MOT...LOC 0211Z 189DEG 9KT 3792 10089
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TURNERLocal storm report, Jul 6, 9:19 PM CDT, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
919 PM CDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Tstm Wnd Gst 3 WNW Ford 37.65N 99.80W
07/06/2025 M58 MPH Ford KS Public
&&Special weather statement, Jul 6, 9:37 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Dodge City KS
937 PM CDT Sun Jul 6 2025
KSZ078-080-088-089-070315-
Clark KS-Kiowa KS-Comanche KS-Ford KS-
937 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORD...SOUTHWESTERN
KIOWA...NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH
1015 PM CDT...
At 936 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bucklin, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Ford,
southwestern Kiowa, northwestern Comanche and northeastern Clark
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3754 9969 3758 9937 3730 9925 3728 9972
TIME...MOT...LOC 0236Z 355DEG 17KT 3750 9954
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SUGDENSpecial weather statement, Jul 6, 9:45 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Dodge City KS
945 PM CDT Sun Jul 6 2025
KSZ063-070330-
Finney KS-
945 PM CDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FINNEY COUNTY
THROUGH 1030 PM CDT...
At 945 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden City, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Finney
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3797 10105 3800 10082 3782 10073 3782 10102
TIME...MOT...LOC 0245Z 343DEG 5KT 3792 10093
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SUGDENLocal storm report, Jul 7, 12:38 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1238 AM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM Tstm Wnd Gst 2 E Shallow Water 38.37N 100.88W
07/07/2025 M58 MPH Scott KS Public
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:00 PM CDT | Special Weather Statement | DDC | Pratt | 45 min |
| Jul 6, 7:09 PM CDT | Special Weather Statement | DDC | Trego | 51 min |
| Jul 6, 7:24 PM CDT | Special Weather Statement | DDC | Hodgeman | 51 min |
| Jul 6, 7:38 PM CDT | Special Weather Statement | DDC | Edwards | 52 min |
| Jul 6, 8:27 PM CDT | Special Weather Statement | DDC | Comanche | 48 min |
| Jul 6, 8:31 PM CDT | Special Weather Statement | DDC | Ford | 44 min |
| Jul 6, 8:48 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 57 min |
| Jul 6, 9:11 PM CDT | Special Weather Statement | DDC | Finney | 34 min |
| Jul 6, 9:37 PM CDT | Special Weather Statement | DDC | Kiowa | 38 min |
| Jul 6, 9:45 PM CDT | Special Weather Statement | DDC | Finney | 45 min |
| Jul 6, 11:51 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny, Lane, Scott, Stanton | 54 min |
| Jul 7, 12:45 AM CDT | Special Weather Statement | DDC | Grant, Hamilton, Kearny, Stanton | 45 min |
| Jul 7, 1:06 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Hodgeman, Lane, Ness | 39 min |
| Jul 7, 1:44 AM CDT | Special Weather Statement | DDC | Ford, Gray, Hodgeman | 46 min |
| Jul 7, 1:55 AM CDT | Special Weather Statement | DDC | Grant, Stanton | 50 min |
| Jul 7, 2:30 AM CDT | Special Weather Statement | DDC | Seward, Stevens | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.